Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Why am I experiencing delay in periods after taking provera and levlin for reducing my bleeding?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5772 Questions
Question
Hi Doctor Grief, Last year I had bleeding problems..it was not normal ..my bleeding didnt stop for weeks and few months and my doctor prescribed me provera tablets and levlin to stop my bleeding and for my hormonal imbalance .my bleeding stopped but after that I have had only 2 monthly bleeding and last one was in May 2013.is this normal ? I have always had my monthly menstruation and it has been very normal...Iam 45 years old.why am I not having my monthly as normal ? XXXX
Posted Fri, 24 Jan 2014 in Women's Health
 
 
Answered by Dr. Aarti Abraham 33 minutes later
Brief Answer: COULD BE PERI MENOPAUSE. Detailed Answer: Hello Thanks for writing to us with your health concern. You could be having peri menopausal dysfunctional uterine bleeding. Due to the hormonal imbalances which accompany the peri menopausal transition, menstrual bleeding becomes irregular and unpredictable. It might be heavier for some months, then absent for some. To confirm that this is the case, please get the following tests done - 1. Pelvic ultrasound scan 2. FSH, LH, serum estradiol. Also, stress, anxiety, weight gain, tensions, changes in climate, diet or sleep patterns can cause irregular cycles. Get your TSH levels checked to exclude hypothyroidism. Mostly this sounds like the peri menopausal transitional phase. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
 
Follow-up: Why am I experiencing delay in periods after taking provera and levlin for reducing my bleeding? 30 minutes later
THANKS FOR YOUR REPLY DOCTOR ..HOW CAN I GET BACK INTO MY NORMAL CYCLE? IT HAS NEVER HAPPENED BEFORE ..AFTER TAKING PROVERA TABLETS MY MONTHLY CYCLE IS NOT NORMAL .YES U CAN SAY IT IS DUE TO STRESS AND ANXIETY AS WELL..AS I WAS GOING THROUGH THIS STRESS AND ANXIETY WHEN I HAD THIS PROBLEM .WHAT IS THE SOLUTION TO HAVE MY NORMAL PERIODS ?THANKS DOCTOR
 
 
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer: DETAILED BELOW Detailed Answer: Hi again. Please get the investigations done as outlined. Once it is diagnosed as peri menopausal menstrual irregularity, the treatment would be cyclical hormonal therapy. 3 - 6 cycles of Provera would regulate your cycles. The other option is to do nothing, as irregular cycles are part and parcel of this phase. Gradually the periods would ease out and eventually stop.
Above answer was peer-reviewed by
 
Follow-up: Why am I experiencing delay in periods after taking provera and levlin for reducing my bleeding? 7 hours later
Hi Doctor, Thanks for your reply .My periods have stopped and Iam not getting any periods after May last year ..but Iam very much concerned ..Iam 45 years old and is there any chance of me getting pregnant. I do want to get pregnant and have children .after the irregular periods and after taking provera and levlin ..my periods have stopped but anyhow I do want to get pregnant..what should I do ?? Thanks, XXXX
 
 
Answered by Dr. Aarti Abraham 5 hours later
Brief Answer: HORMONE TESTS WILL CONFIRM MENOPAUSE. Detailed Answer: If you are peri menopausal or menopausal, you would not get pregnant. Get the hormonal tests as advised, as they will confirm menopause.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor